Alert archive / Arkansas / Tornado Warnings in 1999
Tornado Warning 46, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Apr 8, 1999, 9:36 PM CDT for Sevier County, Arkansas. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 8, 1999, 9:36 PM CDT (02:36 UTC)
- Expired
- Apr 8, 1999, 10:40 PM CDT
- In force
- 64 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Sevier County, AR
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 9:42 PM CDT | Thunderstorm Wind 60 | Horatio, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 757 J/kg
- Mixed-layer CIN
- -230 J/kg
- Mixed-layer LCL
- 1413 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
999 WFUS1 KSHV 090238 RRA TORSHV ARC133-090340- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 936 PM CDT THU APR 8 1999 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * TORNADO WARNING FOR... SEVIER COUNTY IN SOUTHWESTERN ARKANSAS * UNTIL 1040 PM CDT * AT 936 PM CDT... THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO JUST WEST OF HORATIO. THE THUNDERSTORM CONTAINING THIS TORNADO WAS MOVING EAST AT 40 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... HORATIO BY 940 PM CDT TORNADOES ASSOCIATED WITH THIS TYPE OF THUNDERSTORM WILL USUALLY OCCUR ON THE SOUTH TO EAST PART OF THE STORM. THIS IS A DANGEROUS SITUATION. GO TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG BUILDING. IV
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 8, 8:27 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Apr 8, 8:27 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 827 PM CDT THU APR 8 1999 DRY LINE CURRENTLY EXTENDS FROM NORTHWEST AR TO JUST EAST OF DALLAS...DONT THINK IT WILL GO MUCH FARTHER TONIGHT BEFORE MOVING BACK WEST AND SURGE EAST AGAIN TOMORROW AFTERNOON AND EVENING AS NEXT SYSTEM LIFTS OUT...LOOKS LIKE IT MAY MOVE A BIT FARTHER EAST ON FRIDAY. STORMS ARE TRYING TO FORM ALONG THE DRY LINE FROM NORTHWEST AR TO DALLAS...BUT ARE HAVING A HARD TIME SOUTH OF THE RED RIVER...EXCEPT FOR THE STORMS AROUND DALLAS (WHICH ARE NOW ON THE DECLINE). WILL NEED TO RAISE MIN TEMPS IN SOME AREAS...SINCE DRY LINE WILL NOT MOVE MUCH FARTHER EAST. WILL ALSO ADJUST SKY CONDITION IN A FEW PLACES. IV
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 9:28 PM CDT | Severe Thunderstorm Warning | SHV | Sevier | 62 min |
| Apr 8, 10:11 PM CDT | Tornado Warning | SHV | Little River | 64 min |
Nearby
Tornado Warnings in Arkansas, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.